MAUDE Adverse Event Report: WEST PHARMA. SERVICES IL, LTD VIAL ADAPTER; VIAL ADAPTER 13MM FLL SIL VF

WEST PHARMA. SERVICES IL, LTD VIAL ADAPTER; VIAL ADAPTER 13MM FLL SIL VF
Catalog Number 8070117
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
West pharma.Services il, ltd.(west il) is currently investigating this complaint.The device has not yet been returned to west il for an evaluation.However, a photograph was provided to west il with a visible small perforation as reported on the tyvek of the packaged device.Upon completion of the west il investigation and if additional information is provided from the customer a follow up report will be submitted.
 
Event or Problem Description
The customer, pfizer contacted the device manufacturer on 30sep2024 to report that during in-process inspection, prior to co-packaging of the vial adapter device with medicinal product, lot j906, the blister of one (1) vial adapter of 315 was found to be perforated at the tyvek.This deficiency was found prior to co-packaging of the device with the drug product and prior use.The device had not yet entered into the distribution stage to the end user (i.E.Being put into service), there was no health impact to the end user.
 
Additional Manufacturer Narrative
A review of batch records for lot#j906 revealed no non-conformance.All qc inspections were conducted according to procedures, no other issues were identified.According to our records, lot#j906 was manufactured according to relevant procedures, tested before release, packed and shipped according to specifications.Complaints database was reviewed; no justified complaints were identified for this lot.No complaints were received related to lot# j906.Retained samples from lot#j906 were 100% visually inspected by the contract manufacturer - no findings were observed.The returned sample was received on 09-oct-2024 and were inspected, the tyvek was detected with hole.The reported issue was verified.A supplier complaint was sent to the contract manufacturer to investigate this issue.According to the contract manufacturer's preliminary investigation, the batch records were checked, no issues were noticed.This issue was reported with one product out of 180,100 manufactured products therefore considered an isolated event and the root cause of the reported complaint could not be precisely determined.A similar product was tested, and it appears that the defect only occurred after applying local pressure in the spike area.During the entire production process of this item, no point was identified where local pressure could be applied directly above the spike.

Brand Name
VIAL ADAPTER
Common Device Name
VIAL ADAPTER 13MM FLL SIL VF
Manufacturer (Section D)
WEST PHARMA. SERVICES IL, LTD
4 hasheizaf street
ra'anana, 43664 11
IS  4366411
Manufacturer (Section G)
WEST PHARMA. SERVICES IL, INC.
4 hasheizaf street
ra'anana, 43664 11
IS   4366411
Manufacturer Contact
lynn lundy
530 herman o. west drive
exton, PA 19341
4848853298
MDR Report Key20560222
Report Number3000223297-2024-00005
Device Sequence Number8802280
Product Code LHI
UDI-Device Identifier07290108240078
UDI-Public(01)07290108240078(17)290630(10)J906
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K001293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8070117
Device Lot NumberJ906
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown